Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 217, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Oct 7, 2021, 2:09 PM PDT. It took effect at Oct 8, 2021, 2:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 2:09 PM PDT (21:09 UTC)
- In effect from
- Oct 8, 2021, 2:00 AM PDT
- Expired
- Oct 8, 2021, 3:12 PM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
008 WHUS76 KSEW 072109 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 209 PM PDT Thu Oct 7 2021 PZZ150-153-170-173-176-080515- /O.NEW.KSEW.SC.Y.0217.211008T0900Z-211008T2300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 209 PM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm, Coastal Waters From Cape Flattery To James Island Out 10 Nm, and Coastal Waters From James Island To Point Grenville Out 10 Nm. * WHEN...From 2 AM to 4 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
466 WHUS76 KSEW 080339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Thu Oct 7 2021 PZZ170-173-176-081145- /O.EXT.KSEW.SC.Y.0217.211008T0900Z-211009T0100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 839 PM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM PDT FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 2 AM to 6 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-081145- /O.EXT.KSEW.SC.Y.0217.211008T1300Z-211009T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- 839 PM PDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm and Coastal Waters From James Island To Point Grenville Out 10 Nm. * WHEN...From 6 AM to 6 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
296 WHUS76 KSEW 080954 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 254 AM PDT Fri Oct 8 2021 PZZ150-153-081100- /O.CAN.KSEW.SC.Y.0217.211008T1300Z-211009T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- 254 AM PDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will largely remain below small craft advisory criteria, per recent observations and model guidance. An isolated observation around 21 knots still cannot be ruled out through early afternoon. $$ PZZ170-173-176-081800- /O.EXT.KSEW.SC.Y.0217.000000T0000Z-211008T2300Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 254 AM PDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
167 WHUS76 KSEW 081551 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 851 AM PDT Fri Oct 8 2021 PZZ170-173-176-082300- /O.CON.KSEW.SC.Y.0217.000000T0000Z-211008T2300Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 851 AM PDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
367 WHUS76 KSEW 082212 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 312 PM PDT Fri Oct 8 2021 PZZ170-173-176-082315- /O.CAN.KSEW.SC.Y.0217.000000T0000Z-211008T2300Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 312 PM PDT Fri Oct 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to subside below small craft criteria through the afternoon and evening. $$ PZZ131-132-090615- /O.NEW.KSEW.GL.A.0043.211010T0600Z-211010T2100Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 312 PM PDT Fri Oct 8 2021 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...West winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 1:57 PM PDT, 12 minutes earlier.
Area forecast discussion, Oct 7, 1:57 PM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
157 PM PDT Thu Oct 7 2021
.SYNOPSIS...Dry and cool conditions will give way to a weakening
front and rainfall along the coast and Olympic Peninsula Friday. A
stronger front will bring increased winds and rain beginning
Friday. Snow levels will lower through Sunday, resulting in a
chance of snow for the mountain passes. Drier conditions late
Friday into Tuesday. More unsettled weather possible late Tuesday
through next week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...Pleasant, but cool
conditions have been noted across the region today. A weakening
frontal system will approach the coast overnight and fall apart
over the Olympic Peninsula Friday. Minor rainfall is expected.
Attention then turns to a stronger frontal system taking aim at
the region Saturday through Sunday. Winds are expected to increase
Saturday, with the strongest winds along the coast and north
interior waters Saturday afternoon and evening. Gusts will likely
peak out in the 25-40 MPH range (below advisory levels). Rainfall
will increase Saturday evening/night along the coast where a rapid
accumulation of 0.5-1.0 inch is possible within a 6 hour period.
Rainfall will spread across the remainder of the area early Sunday
morning and become showery behind the front in the afternoon.
Enough instability will exist to bring a chance of thunderstorms
to much of western WA Sunday afternoon/evening, particularly
across Snohomish/Skagit counties where a PSCZ is likely to
develop. Snow levels will fall rapidly behind the front, reaching
3000-4000 feet by Sunday night. Snow will be at least possible at
both Stevens and Snoqualmie Passes. Accumulations should be light
(generally less than 2 inches). Enhanced precipitation totals
(rain or mountain snow) will be possible within the PSCZ, so this
will need to be monitored closely, particularly at Stevens Pass.
.LONG TERM /MONDAY THROUGH THURSDAY/...Precipitation will taper
off Monday with the coolest air of the season thus far filtering
in behind it. This will lead to a cold Monday night and Tuesday
morning. At this time probabilistic NBM data points to the
potential for the first freeze of the season for the lowest
elevations of both Thurston and Lewis Counties. This will need to
be monitored over the coming days.
Cool and unsettled weather is likely to develop later Tuesday or
Wednesday and lingering into the foreseeable future.
-Wolcott-
&&
.AVIATION...West to northwest flow aloft over Western Washington
today and tonight as weak shortwave ridging slides across the area.
A weakening frontal system will spread high and mid level moisture
across the area this evening into Friday. The high level
moisture should limit the redevelopment of stratus/fog tonight, but
patchy fog could lead to localized IFR/LIFR conditions on Friday
morning.
KSEA...VFR this afternoon and evening with increasing high
clouds. Stratus expected to be very patchy at best Friday morning.
Surface winds N-NW 7 knots or less becoming light and variable
tonight. 27
&&
.MARINE...A weak frontal system will approach the region
tonight and produce small craft advisory winds over the coastal
waters. A brief lull in between weather systems is expected Friday
evening through Saturday morning, with a much stronger frontal
system expected to impact the waters Saturday afternoon through
Sunday morning. Small craft advisory level southerly winds are
possible over most waters by Saturday afternoon. Post-frontal
westerlies will produce higher-end small craft advisory winds in the
strait on Sunday and seas over the coastal waters will build to 10+
feet.
The next impactful frontal system is expected to arrive in the
Tuesday timeframe. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 2 AM to 4 PM PDT Friday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.